MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Peripheral Vascular Disease (2002); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported a (b)(6) male, was presented to physician with coronary artery disease and high risk coronary angioplasty after being turned down by cardiothoracic surgery.During procedure, a 14f x 25cm introducer kinked during access to the right femoral artery for placement of the impella cp.Device kinked in the middle of right femoral artery, did not try smaller sheath as vessel was calcified and tortuous.Stick done under ultrasound, normal angle of approach.Several dilations completed over abiomed 0.35.No damage to vessel.The team attempted for 4 hours to place the pump and aborted the case.It was report devices are to be returned for evaluation.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d10, g4, g7, h2, h3, h6 and h10: the device was used in treatment.One 14f 25 cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and sideport tubing.A kink was observed on the sheath tube.Upon evaluation of the returned sheath, it was found that there was a kink in the sheath tube at approximately 12.5cm from the distal tip at 0.68x magnification.The rest of the sheath including the distal tip and the hemostatic valve looked normal at 10x mag.According to the event description summary, the sheath kinked in middle of right femoral artery (rfa), when they tried to advance the impella cp.It was determined that the patient's vessel was calcified and tortuous.Per drawing the id of the sheath should be.198" ±.002".The sheath was measured with a pin gauge and was within manufacturing specifications at.197".The impella device used in the procedure was not returned to oscor so a fit check could not be performed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed sheath (including the inner diameter) is within manufacturing specifications.Potential contributing factors to the kink could be if the sheath was advanced through an area of resistance or if the sheath was subjected to unusual stresses.According to the event description summary, the patient's vessel was calcified and tortuous which likely caused the sheath to kink during the procedure.No manufacturing defects were found.Per procedure abiomed introducer sheath in-process and final inspections: 10.2.2 measure dimensions: b) measure tip i.D.Of sheath using appropriate pin gauges.12.2 visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa 100%.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 2: b1, b4, b5, g4, g7, h2, and h10: h2.Correction: b1 - no product problem h6 - device codes h2: additional information: b5: the patient had pvd (peripheral disease) and also had as (aortic stenosis).The delay and inability to place the pump was due to the heart valve allowing the pump to traverse it.This is not related to the oscor sheath.H6: patient codes oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Addition information received that the patient had pvd (peripheral disease) and also had as (aortic stenosis.The delay and inability to place the pump was due to the heart valve allowing the pump to traverse it.This is not related to the oscor sheath.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9364263
Report Number1035166-2019-00106
Device Sequence Number11394191
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-17244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 11/30/2019
Supplement Date Received by Manufacturer04/09/2020
04/15/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date04/10/2020
04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR